Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 238, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 8:31 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2009, 8:31 PM CDT (01:31 UTC)
- Expired
- Jun 22, 2009, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:20 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 22, 7:20 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 720 PM CDT MON JUN 22 2009 .UPDATE...WILL UPDATE ZONES FOR PART OF NORTHERN MIDDLE TENNESSEE TO RAISE CHANCE OF OVERNIGHT RAIN TO 50%. THIS INCLUDES THE NASHVILLE AREA, WHICH WILL LIKELY SEE ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS BETWEEN NOW AND MIDNIGHT, AS THUNDERSTORM COMPLEX ROLLS SOUTH SOUTHEASTWARD OUT OF KENTUCKY. WILL KEEP POPS AT 30% IN SURROUNDING AREAS TO THE SOUTH, WITH THE EXPECTATION THAT STORMS WILL DECREASE IN COVERAGE AS THE EVENING WEARS ON. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT MON JUN 22 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EAST TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 22, 3:41 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 341 PM CDT MON JUN 22 2009 TNZ063-078-222130- CANNON-WARREN- 341 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WAS AFFECTING CANNON AND AND WILL BE AFFECTING WARREN COUNTIES... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF WOODBURY...MOVING SOUTHEAST AT 35 MPH. IT WILL BE MOVING INTO SOUTHERN WARREN COUNTY BY 430 PM. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. 31/JBW
Special weather statement, Jun 22, 3:49 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 349 PM CDT MON JUN 22 2009 TNZ077-222130- COFFEE- 349 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING COFFEE COUNTY... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING SOUTH AT 25 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. 31/JBW
Special weather statement, Jun 22, 4:01 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT MON JUN 22 2009 TNZ007-008-222200- ROBERTSON-SUMNER- 401 PM CDT MON JUN 22 2009 ...A STRONG THUNDERSTORM WILL BE AFFECTING ROBERTSON AND SUMNER COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF FRANKLIN...OR 17 MILES NORTHEAST OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES NORTHEAST OF CROSS PLAINS BY 425 PM CDT. PORTLAND BY 435 PM CDT. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE. RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE WITH THIS STRONG THUNDERSTORM. 31/JBW
Local storm report, Jun 22, 4:24 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST CROSS PLAINS 36.54N 86.68W
06/22/2009 M71.00 MPH ROBERTSON TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 22, 4:57 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG ORLINDA 36.60N 86.67W
06/22/2009 ROBERTSON TN EMERGENCY MNGR
TREES DOWN IN ORLINDA AND CROSS PLAINS
&&
ROSELocal storm report, Jun 22, 5:29 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
06/22/2009 DAVIDSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN IN DONELSON
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 19 min |
| Jun 22, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 35 min |
| Jun 22, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| Jun 22, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.